Last reply 1 year ago
Tecfidera and effects

Hi all,

Having plucked up the courage I am now in Wk 4 of Tec. To my surprise and delight I have mercifully not (yet!) experienced any of the typical Gastro and flushing side effects. BUT I can’t decide if it’s my imagination or not, and I feel my MS-type symptoms have become a bit more prevalent; I haven’t been diagnosed long and so have yet to understand what ‘normal’ feels like. No new symptoms but I feel my walking might be a bit affected. So aside from the listed expected side effects, does anyone have any experience of effects beyond the norm? Would really appreciate your guidance and experiences!

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the β€˜x’.


stumbler
1 year ago

@vixen , I wouldn’t get too concerned by this slight dip in your MS symptoms.

When you introduce a new medication into your body, your body’s first reaction is to activate your immune system to deal with it. That is, until it decides that the new medication is harmless.

But, our immune systems are already compromised and any activation will make our MS symptoms deteriorate. This is a “pseudo-exacerbation”, i.e. not a real relapse, and this deterioration should return to “our normal” when the immune system quietens down again.

You’ve been fortunate with the side effects though. πŸ™‚


marymoo
1 year ago

I was diagnosed second half of 2016, and have just started with the same treatment. If I could figure out how to message you I would as it’s nice to be in touch with someone at the same kind of stage as myself. I am feeling rather down today, but can’t blame the pills for that! I am headachey and tired as I am most days, it does my head in can’t pinpoint what is MS, what is hormones, what is me. x


adamski
1 year ago

Hi guys, I’m on the Tec journey too 😊
Today was day 12, and not really got any of the side effects expected. The main one is I’m getting flu like symptoms about half hour after the pill for a good couple of hours. Days 9 and 10 were the worst for me but I think that was down to the 240mg change.
Let’s hope it works for all of us, patience is what we all have to find.
Adam πŸ˜†


vixen
1 year ago

Hi there, long may your luck last! It’s good to post a positive spin as reading all the negatives before I started almost put me off. I’m only a bit ahead of you, Day 23 but I would recommend sticking rigidly to timings and food types to minimise any opportunities for hiccups. Time for experimentation will come further down the line. Good luck!


potter
1 year ago

I am on my fourth year of taking Tec I still have to take it in the middle of the meal. If I take it when my meal is finished, I feel a little burst in my stomach and then I have a bad taste in my mouth. I also take a good probiotic everyday, it really helps. My neuro said to make sure you wait the whole eight hours between doses. Potter


lynnew
1 year ago

I’m on week 3 of tecfidera now.. my team recommend a more slower dose increase so I’m on 120mg in the morning and 240mg in the evening. So far no dreaded side effects but I too had a brief couple of days of exacerbation of my ms symptoms…they also coincided with me increasing my hours again closer to normal back at work so not sure if that was the reason… too much too soon and even after 17 years of this condition I never know I’ve done too much until I’ve done too much!
Hope it works for you like I’m hoping it will work for me 😊


belis
1 year ago

I am 10 months on tecfidera, thanks God side effects the first 2-3 days and then gone. My MS nurse advise me a kind of heavy breakfast, before the morning dose and i mean fried eggs bacon, or bread with ham and cheese. The target is to eat fat and proteins before the pill and the same the second pill during or after the dinner. Till now I’m lucky? i don’t know but no any side effects.


vixen
1 year ago

Hi yes, one of the toughest things for me was having to force myself to eat breakfast for the first time in my life! My husband was brilliant and made me a batch of heavy duty muesli which I have with full fat milk. A month later and it has clearly been enough to help absorb Tec properly with no side effects. Oddly, I have found Tec to be an appetite suppressant and so don’t eat again until 8 and all seems fine so far.


crochetforfun
1 year ago

I am on week 6 of tec and seem to be tolerating it quite well. I must admit though I have thought my MS symptoms have surfaced. I was on Avonex for 13 years, so guess my body needs to adjust. I must mention also that I feel as if I have gained quite a few lbs!! Anyone else experiencing this? Or am I just eating too much? πŸ˜€


adamski
1 year ago

Hi guys, well today is day 27 for me on my Tec journey. Well the fluey symptoms after my pill seems to be slowly going 😊
Like you @vixen feel my balance is off, but we have to remember our body’s need to adjust to the new meds.
@crochetforfun I have definitely put on weight, but I know that’s because I’ve now gone back to dairy as it’s meant to help. My breakfast now consists of a 2 large egg omelette with cheese followed by 2 weetabix with full fat milk. It’s working for me so all good.
Last few days definitely feeling more clearer headed and positive.
Hope everyone else is doing well, Adam πŸ˜† x


crochetforfun
1 year ago

Really glad all going well for you. Yeah I think given time my body will accept Tecfidera and settle everything. My first week at weight watchers and lost 4lbs today. Feeling positive😜

Post Comment

You must be logged in to reply to this topic.